Has anyone been on antidepressants for long periods of time? I've been on Citalopram 20mg for some time now, though I have been on it before in the past (on and off again cold turkey).
This time though I am usually riddled with stomach problems (gas/bloating, nausea, indigestion, etc) and it seems like no matter what I have done, nothing has improved it. I cut caffeine barring the occasional cup once a week or two, increased fiber, and even tried different times of day/meal or no meal. Nothing is working. Anyone experience this? Is it really because of my medication?
You'll need to talk to a medical professional about your medical problems if you want actual advice.
You should consider investing time into cognitive behavioral therapy to correct the fucked up thought patterns causing your depression in the first place so you don't have to mitigate the symptoms with meds.
How long have you been on your meds for? Because it will take time for you to get used to it. If it has been a while, you should talk to your doctor about what alternatives or supplementary meds you can take.
I was on 150mg Zoloft but I experienced too much fatigue, and my doctor prescribed me mirtazapine for it. It didn't work, but it was worth a shot
First of all, going off meds cold turkey can really fuck you up. I've done it twice and didn't realize how damaging it was until days later.
I've been on antidepressants for quite a while. I was on Lexapro for 2 years (it didn't do shit) and have been on Zoloft for 3 years. Zoloft personally made a huge difference in my life. It has helped my tolerance for dealing with both other people and my own negative/masochistic thoughts. However, it does have some fucked up side effects like making me tongue-tied. I seriously have some physical problems speaking that don't come up when I'm off it or taking a lower dose.
tl;dr yes meds can give you bad side effects, but you really need to see a doctor to talk to them about the particular side effects of any given med, and you might be on the wrong one
I have been doing counseling and bibliotherapy, yes.
I have been on Citalopram for about a year consists tly, used it overall about 3 years. I don't have anything to compare to for other SSRIs, bit it seems to work. It's just the stomach side effects that drive me nuts this time (no idea why it never affected me this way prior). Debated about switching, but all SSRIs deal with serotonin which affects the stomach, so I don't know if it would change much. Since I will likely be on this type of medication for life after many episodes, I want something easily tolerated. The sexual side effects are also strong at 20mg.